MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP; RSP BASEPLATE DRILL LOCKING SCREW GUIDE

ENCORE MEDICAL L.P. RSP; RSP BASEPLATE DRILL LOCKING SCREW GUIDE
Catalog Number S-200698
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
Instrument failure - the screw in the reverse shoulder prosthesis glenoid head would not engage the baseplate.Broken drill guide screw.Initially surgeon thought it was a defective baseplate.Later he realized that the screw in the two barrel guide was broken.Surgeon determined that the screw was broken off in the baseplate.
 
Additional Manufacturer Narrative
The reason for this instrument failure was reported as broken drill guide screw.The healthcare professional indicated this event occurred during surgery, near the patient.No risk or adverse event was reported.The surgery was completed as intended, with a twenty-minute delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The device devices were returned to manufacturer and evaluated by registered medical assistant (rma) djo surgical.The instrument's lot number was not reported and cannot be found on the item.Without the lot number, the instrument could not be linked to a specific device history record (dhr) and the actual date of manufacture cannot be determine with confidence.Complaint database review shows two prior complaints filed against the instruments' item number that reports a similar failure.No prior complaints report past instances of these instruments being affected by this failure.Those are 1 - broke/cracked/damaged & 1 - threads damaged/galled.This event is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction, or issue.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the instrument was returned to djo and upon further examination found that the thumb screw threads are damaged and tip broken off inside of the rsp baseplate, 30mm, w/p2 coating, confirming the complaint.The reported condition could possibly be a result of heavy use or misuse.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
RSP
Common Device Name
RSP BASEPLATE DRILL LOCKING SCREW GUIDE
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key12917783
Report Number1644408-2021-01386
Device Sequence Number11888744
Product Code FZX
UDI-Device Identifier00888912150637
UDI-Public(01)00888912150637
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS-200698
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2021
Initial Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
506-03-114 LOT 831C1862; 506-03-114 LOT 831C1922; 508-32-204 LOT 769P2006
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexFemale
Patient Weight52 KG